Theory and Decision

, Volume 51, Issue 1, pp 13–29

Target Rules for Public Choice Economies on Tree Networks and in Euclidean Spaces

Article

DOI: 10.1023/A:1012244714511

Cite this article as:
Klaus, B. Theory and Decision (2001) 51: 13. doi:10.1023/A:1012244714511

Abstract

We consider the problem of choosing the location of a public facility either (a) on a tree network or (b) in a Euclidean space. (a) (1996) characterize the class of target rules on a tree network by Pareto efficiency and population-monotonicity. Using Vohra's (1999) characterization of rules that satisfy Pareto efficiency and replacement-domination, we give a short proof of the previous characterization and show that it also holds on the domain of symmetric preferences. (b) The result obtained for model (a) proves to be crucial for the analysis of the problem of choosing the location of a public facility in a Euclidean space. Our main result is the characterization of the class of coordinatewise target rules by unanimity, strategy-proofness, and either replacement-domination or population-monotonicity.

Single-peaked preferencesTree networksEuclidean spacesTarget rulesPareto efficiencyPopulation-monotonicityReplacement-domination

Copyright information

© Kluwer Academic Publishers 2001

Authors and Affiliations

  1. 1.Department of EconomicsUniversity of Nebraska-LincolnLincolnUSA